Seroquel, Comtan and vitamins, D, Folic Acid, B12. He has become combative and sometime violent, danger to his caretakers and himself. What to do?
Martin has Lewy Bodies from Parkinsons Disease, he is on Carbidopa , Aricept, Azilect, Effexor?
- 22 Feb 2011 by ARTFOCUS
- 23 Feb 2011
- aricept, azilect, comtan, effexor, seroquel, vitamins, insomnia, paranoid disorder, parkinson's disease, parkinsonian tremor, carbidopa, folic acid, mild cognitive impairment
I would call the Dr and ask for a psych referral if he doesnt have one yet. If he does, contact the psych Dr and let them know what is going on. They may be able to adjust his meds a bit. There are several options as far as meds but that has to come from his heathcare provider. They used to use Haldol a lot for these folks but I think they are getting away from using that particular medicine. I have seen good results with Resperidone and also Zyprexa in these folks but I'm not sure if these are compatible with his other meds. Is he in assisted living, group home or SNF? You might begin discussion with family about the need to move this gentleman into a SNF memory care unit if he is in assisted living or group home, as you are not equipped to handle this situation. He would probably benefit by being in a locked memory care ward. Until you can get some help for him you will need to have someone keep a close eye on him.
I know it is tough to spare the staff but ideally he needs someone to sit with him 24/7 until he is assessed. If the family can come in and stay as much as possible that would be great. Good Luck to ya! Its a difficult situation. You might be able to get some help by calling the state division of aging if you have difficulty with the family or cant get an eval from a doctor
DZoobaby is right. Zyprexa is excellent for psychotic agitation and aggression. At my psych hospital, we actually use Zyprexa-Zydis melts because they dissolve very quickly. Also, I'm gonna go out on a limb here and say that if the patient is a senior, it is probably the Seroquel that is making him agitated/aggressive; I don't know why, but it tends to do that with most older patients... especially ones that are coming down with ,or already have, Alzheimers. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jun 2011 • 3 answers
Mild Cognitive Impairment - Hello to the MCI support group! I am looking to exchange with folks who?
Posted 12 Oct 2013 • 1 answer
Posted 19 Oct 2014 • 2 answers
Posted 1 Oct 2015 • 0 answers
Would neurontin be safe to use in a mild cognitive impairment/dementia patient with RA and spinal s?
Posted 22 Dec 2015 • 2 answers